Addiction: Substance Abuse Community
Help me
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Help me

Hi I've been abusing vicoden Xanax and want to detox myself at home I really need help none of my family knows except my brother who is experiencing the same I cannot tell anyone and I'm ashamed and need help my boyfriend has no clue please i need to get clean
12 Comments Post a Comment
Blank
Avatar_f_tn
Hi and welcome! It takes a lot of courage to take the first step and post and admit you have a problem. A lot of people do detox from Vicodin at home and are successful. The Xanax is a different story. It is not safe to abruptly stop using it. While I understand your not wanting to tell anyone, you really need a doctor's help with a tapering plan. I am not trying to scare you, but stopping benzos cold turkey can cause seizures. Unfortunately we can't give tapering advice here on the forum because it is something that needs to be worked out with the help of a doctor.

As for detoxing from the Vicodin, you will feel like you have a bad bug for a few days. Get the supplies to treat the symptoms such as Immodium for tummy troubles, Gatorade or something like that to replenish what comes out. B Complex, and other things listed in the Thomas recipe on this site. Have plenty of foods on hand that are light on the tummy such as soup and crackers, broth, toast, and fruit, especially bananas for potassium which helps with the restless legs. Herbal teas are soothing too. Sleepytime with honey, lemon and a peppermint stick helped me relax in the evening. For aches and pains, TheraFlu with honey added helped me, just be careful not to mix too many OTC medicines because they could interact with each other.

Another thing that kept my mind occupied and lifted my spirits was, and is, watching funny shows and comedians.

Good luck and please keep posting!

Minn
Blank
Avatar_f_tn
Thank u so much I will keep u updated on my journey to be free of this evil that has consumed me, I've never felt so alone
Blank
2030769_tn?1343651274
Hi,
I was in the same situation as you are in only 2 weeks ago. Please don't beat yourself up.  These are very addicting chemicals and ANYONE's body is at risk for developing an addiction to them. Anyways, my main drug was the vicodin, but i would end up taking so much of it during the day that i couldn't sleep at night so i would take my roommate's xanax at night.  This has been pretty much my life for the last 2 or more years, with tiny breaks in between whenever i tried to quit.  I finally had ENOUGH and couldn't afford it anymore so I made the decision to quit...for real this time.  They are two completely different drugs, the xanax & vicodin, so I think for me not quitting them both exactly at the same time was a good idea.  I had already got myself on the lowest dose possible with the xanax beforehand, but I quit the vicodin cold turkey first.  This way worked for me because the xanax helped somewhat with the sleep issues i had from the very early vicodin w/ds.  After I felt some relief, i think it was by day 7 of no vicodin, that is when i let go of the xanax.  Last week was a mental nightmare for me and i have no idea if it was from the xanax, vicodin or both w/ds.  Researching the xanax helped me understand what i was dealing with.  I was already pretty familiar with the vicodin because this has not been a new battle for me. Good luck and you should be proud of yourself for wanting to be free of these drugs, not ashamed.
Blank
1767882_tn?1331412769
Punk - You're most definitely N O T alone. Spend a bit of time reading some posts here and you will find that there are many, MANY of us just like you.
You're in the right place. No matter what you've been taking or for how long, you will find answers here. You will not be judged, but you will get kindness and love and support. Take care and keep posting.
Blank
Avatar_f_tn
You are definitely not alone. This site has helped me get through many a rough day, and still does. Maybe try tackling the Vicodin first as akita suggested. I had to do the same thing, only with hydrocodone and then Clorazepate. I am tapering from the Clorazepate now. You are among friends here and we'll help in any way we can :)
Blank
Avatar_f_tn
Punkcheeks - couldn't have said it better than the gang above just throwin you some support to let you know you are mos def not alone - I'm 81 days today clean of hydros - throwing you a line from the other side, c'mon over the water is great!  You CAN do this.  Take it minute by minute if you have to get through the withdrawals, lots of hot showers helped me out (like every hour) put a towel down, turn the water on and just lay and let it hit you.  Big hugs and support!
Blank
Avatar_f_tn
Thank u all so much what do u think is better cold turkey or weening off vikes
Blank
Avatar_f_tn
It all depends on you punk.  I tapered but I wasn't  gobbling pills, I was just taking as prescribed and even though I tapered I still had pretty bad withdrawals.  Some people just can't taper, if they have pills they eat said pills so that is why many choose to cold turkey.  There is no right or wrong - it's what works for you.  Just be honest with yourself.  Some people choose to give pills to loved one and they hand them out on an agreed schedule.
Blank
Avatar_f_tn
I had to quit cold turkey. If I had the pills I would take them. That is just my personal experience. There are some people here who have successfully tapered. Some even had someone who would dole out their meds. Cold turkey is hard, but you do get it over with. Just be prepared with supplies to help you get through those first rough days.
Blank
Avatar_f_tn
Thanks so much,  I'm scared but I need to do this , I can't live like this anymore!! You all are amazing and I thank u for caring , it mean a lot I don't feel so alone anymore, I'll keep u updated
Blank
Avatar_f_tn
There's a whole forum of us who either have or are going through it. We'll help in any way we can.
Blank
1801781_tn?1410753824
I tried to taper, but it was laughable.  Some can and that is good.  Eventually you have to jump.  

I kept telling myself...YOU HAVE the FLU!  It will be over and I will feel so much better.  My brain seemed to get that and settled down a little.  It is hard, but doable!  The Thomas Recipe (bottom of the page) under Health Pages will help.  I did not to the tranquilizers and had to cut back on the Ltryosine, but the rest really helped.  Imodium (immodium), Imodium (immodium), Imodium (immodium) (liquid or pills if the liquid can't be found or you can't swallow it) will help.  I took double the dosage for a few days (personal choice) and it helped so much..even with the withdrawals in general and the opiate trots which sucked.  

Hydrate and eat! ((gatorade is good) Even if it is just a little every hour or so.(boost or ensure might work for both food and drink)  You have to eat something to keep your energy up as much as possible.  

If you have Restless legs..it is hit or miss what works.  Walking seemed to help me some.  Hot bath with epsom salts..a little.  I finally had to get my doctor to refill my restless legs meds (non addictive) to get some sleep.  If nothing works,your doctor might help.  Benedryl helps some with sleep issues and you will have them.

One hour at a time is all anyone can ask.  After 2 weeks it gets a little better and I started to say, One day at a time!  Your brain will do all sorts of things to get you to take a pill.  I found if I was hungry..the cravings got worse.  I would try to eat a banana, a few grapes or a few crackers to get that under control.

The hardest part comes after the detox.  Your brain will be all over the place and will try to get you back on the pills...It is having to work and not depend on the pills to help.  

Good for you.  I hope all goes well.  You have made a good start coming here....this site has helped me so much!!!  Keep posting!!!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank